Jump to content

Update on Dad: Chemo begins, finally


Recommended Posts

Took almost two months from the date of scary X-rays, but dad is at the oncologist as I write to begin his chemo (only carboplatin today, gemzar and avastin to follow).

They did full scans earlier this week and the good news is that sans treatment (save for the WBR) there have been no further mets or appreciable changes in the primary. I suppose the only better news there could have been under the (terrible) circs was that he has sarcoids (go sarcoid theory go!).

That said, dad's dry cough is truly terrible and persistent and nothing to date has helped significantly (even the hard stuff such as hydrocodone gives minor relief at best). I understand that the cough is probably tumor related and to that extent, tumor response to the chemo may itself reduce his cough---but I'm just surprised that the stuff theyve given him so far has not itself at least suppressed the cough.

Anyhow, today is D-day on the primary. Scary, but necessary.

Best to all, thank you for your continuing support.

Link to comment
Share on other sites

I know it's a relief to finally get started on the chemo. My first taxol/carbo/avastin session was done in 2 days also -- some sort of lab delay -- but all the others were in just one (long) day.

That cough sounds like the pits. Throat gets sore and there's no end in sight. My cough was what led me to go to our family doctor in the first place. I don't really understand the mechanism that caused it, but it improved considerably after I got the fluid drained and hasn't been a problem since. But your dad's cough may be something different if he didn't have a pleural effusion and shortness of breath.

Give him my best! Aloha,

Ned

Link to comment
Share on other sites

Update: Carbo 1.5 weeks ago, Gemzar last thursday.

mild nausea, debilitating fatigue/weakness. No appettite. (and that's me, dad is another story----ok bad "joke")

Wisdom/advice appreciated, especially in regards to combatting/dealing with fatigue.

the fatigue may still well be a result of the WBR which was completed less than a month ago.

Link to comment
Share on other sites

We've been told that the side-effects of radiotherapy can take some weeks to pass off - and WBR is notorious for making people tired. The message seems to be not to try and push yourself through the fatigue - a bit of fresh air and change of scene every day is a good thing, but not to overdo it. I've found this helpful:

http://www.cancerhelp.org.uk/help/defau ... page=10273

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...